SMITH & NEPHEW, INC. TWIST DRILL FOR 1.7MM ALL STR ANCHRS; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Model Number |
72203855 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/23/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a sub-pec tenodesis, when drilling it was noticed that the length of the twist drill bit was longer than it usually is.When hitting the far cortex, and the drill looked to be abnormally long, the surgeon stopped drilling any farther.Another drill bit was opened up and the difference was noticeable.The drill hole was used to implant the anchor with no issues.Surgery was not delayed.The patient was not injured.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
H3, h6: one twist drill for 1.7mm suture anchors was used for treatment but was not returned for evaluation.Per instruction for use: ¿prior to use, inspect the device to ensure it is not damaged.Instructions for use contains precautionary statements and recommendations for proper use of product.This product is under review.The allegation was confirmed.Complaint history review indicated similar allegations for the lot number reported.Batch review did not indicate a condition or product/procedure failure that supported the allegation but the condition was verified.Additional investigation by engineering resulted with initiation of a corrective action as a response to the mixed product situation.